EMA updates batch-number guidance for parallel-traded medicinal products

EMA updated its GMP/GDP Q&A on 21 October 2026 concerning batch numbers on medicinal products relabelled or repacked for parallel trade. The Q&A states that applicable national legislation or guidance should be followed. Where none exists, the outer packaging should carry one batch number allocated by the parallel trader, ideally combining the original batch number with a unique repackaging or relabelling code. Traceability between original and additional numbers must be documented. If separate numbers are used, both must appear in recall information. A completely different parallel-trader batch number is strongly discouraged and requires justification and supervisory-authority authorisation.

FDA Warning Letter: Signature Formulations cited for systemic cross-contamination and quality system failures

FDA states that laboratory testing of (b)(4) lots of contract-manufactured (b)(4) drug products found contamination in every lot tested, including undeclared (b)(4) above the stated limit of quantitation and, in many cases, at far higher levels. The agency linked the findings to manufacturing (b)(4) products in the same environment on shared equipment. FDA said residues from the active ingredients would not be adequately removed from shared surfaces and equipment under standard cleaning conditions and that the firm had not established appropriate design and control procedures to prevent hazardous cross-contamination. Because contamination was confirmed across all randomly sampled lots, FDA characterized the problem as systemic, nonuniformly distributed, and not resolvable through retrospective testing. FDA also cited insanitary conditions, ineffective management oversight, and a quality unit lacking sufficient authority or implementation of its responsibilities. FDA recommended recall of all distributed drug products; the firm verbally committed to halt manufacturing and distribution and recall all (b)(4) drug products. FDA also noted a 2025 recall for contamination.

Par Health Recalls 22 Argatroban Injection Lots for Particulate Matter

Par Health USA announced a nationwide, hospital/user-level recall of 22 lots of Argatroban Injection 250 mg/2.5 mL (100 mg/mL) after particulate matter was detected in certain lots. Identified materials included cellulose, polystyrene, polyethylene terephthalate, stopper material, and possibly stainless steel. The affected lots were distributed to wholesalers and hospitals between December 30, 2024, and May 5, 2026. Par Health stated that administration of affected product could cause life-threatening vascular and inflammatory consequences. No related adverse events had been reported. Wholesalers and hospital pharmacies were instructed to discontinue use and distribution immediately and return existing inventory.

Par Health Recalls Two Brevital Sodium Lots for Cellulose Particulate Matter

Par Health announced a voluntary nationwide recall to the hospital level of two lots of Brevital Sodium 500 mg/vial CIV (Methohexital Sodium for Injection, USP) after particulate matter identified as cellulose was found. The affected lots are 86930, expiring February 2028, and 88623, expiring April 2028; they were distributed to wholesalers nationwide between July 8, 2025, and May 11, 2026. Par said use could cause life-threatening vascular consequences, although it had received no related adverse-event reports. Wholesalers and hospital pharmacies were instructed to stop use and distribution immediately, notify downstream accounts, and return inventory through Inmar. FDA posted the company announcement and noted that posting does not constitute endorsement.

FDA Terminates Haleon Robitussin Recall for Microbial Contamination

FDA posted Haleon’s January 24, 2024 announcement of a voluntary consumer-level recall of eight lots of Robitussin Honey CF Max Day Adult and Nighttime Adult cough syrups because of microbial contamination. Haleon stated that affected products could potentially cause severe or life-threatening infections in immunocompromised individuals, while infections requiring medical intervention could not be completely ruled out in other consumers. No related adverse events had been reported at the time of the announcement. Haleon notified distributors and customers, provided return instructions, and advised consumers to stop use immediately. The FDA page now states that the recall has been completed and FDA has terminated it.

Greenwich Rx Recalls Compounded Glutathione for Potential Elevated Endotoxin

Greenwich Rx, a 503A compounding pharmacy, announced a voluntary nationwide consumer-level recall of ten lots of compounded glutathione injection 200 mg/mL in 10 mL multidose vials because of potential elevated endotoxin levels. The affected product was intended for subcutaneous injection and was distributed to patients from June 26 through September 21, 2026, with beyond-use dates from October 2 through November 12, 2026. The stated risks include fever, hypotension, inflammatory reactions, anaphylactic shock, and death. The company reported that two patients required emergency department care after intravenous administration of a glutathione product not formulated for IV use. Customers were instructed to stop using recalled product and follow disposal directions. The recall is being conducted with FDA’s knowledge.

Par Health Recalls Two Dexmedetomidine Injection Lots for Particulate Matter

Par Health announced a voluntary nationwide recall to the hospital level of two lots of Dexmedetomidine HCl in 0.9% Sodium Chloride Injection, 400 mcg/100 mL, after particulate matter was identified as cellulose or stopper material. The affected lots are 87558, expiring February 2027, and 88802, expiring April 2027. They were distributed to wholesalers between May 13 and June 29, 2025. Wholesalers and hospital pharmacies were instructed to stop use and distribution and return existing inventory. The announcement states that particulate administration could cause life-threatening vascular consequences. No related adverse events had been reported.

Otsuka ICU Medical Recalls Sodium Chloride Injection Lot for Potential Potassium Chloride Mix-Up

Otsuka ICU Medical LLC announced a voluntary nationwide user-level recall of one lot of 0.9% Sodium Chloride Injection, USP, 100 mL, after a customer complaint identified a potential product mix-up. Sodium chloride overwraps from lot 1042188, NDC 0990-7984-23, may contain 10-mEq Potassium Chloride Injection bags from lot 1035181. The affected lot was manufactured on November 13, 2025, distributed in the United States from December 30, 2025, through June 22, 2026, and expires October 31, 2027. The company reported no related adverse events to date. Customers and distributors were instructed to inspect inventory, quarantine and discontinue use, and return affected product.

FDA Human Drug Compounding Information and Oversight Resources

FDA describes human drug compounding as the combining, mixing or altering of drug ingredients by specified licensed professionals, or supervised personnel at an outsourcing facility, to create medication tailored to an individual patient’s needs. It states that compounded drugs are not FDA-approved and are not reviewed by the agency for safety, effectiveness or quality before marketing. FDA says its compounding program seeks to protect patients from poor-quality compounded drugs while preserving access to lawfully marketed products for patients with medical need. The page provides links on laws, policies, risk alerts, bulk drug substances, outsourcing facilities, registrations, inspections, recalls, state information and the Compounding Quality Center of Excellence.

Centric Compounding Recalls Six Injectable Lots for Elevated Endotoxin

Centric Compounding voluntarily recalled six lots of compounded Glutathione 200 mg/mL, Myer’s Cocktail, and Tri-Immune Boost injectable products to the consumer level after finding that they were compounded with Glutathione API containing elevated endotoxin levels. The affected products are 30 mL multidose vials distributed nationwide to patients and prescribers. The company reported nine accounts of symptoms including fever, chills, chest pain, nausea/vomiting, headache, and/or malaise. It warned that injectable products with elevated endotoxin could cause serious events, including hypotension, inflammatory reactions, anaphylactic shock, and death. Customers are being notified, replacements arranged, and consumers instructed to stop using and discard affected vials.